MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL ICY INTRAVASCULAR HEAT EXCHANGE CATHETER KIT; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL ICY INTRAVASCULAR HEAT EXCHANGE CATHETER KIT; CENTRAL VENOUS CATHETER
Model Number 8700-0782-01
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported event of 'catheter leak' was confirmed during functional testing.The most probable root cause is due to a latent bond defect.During visual inspection, there was no physical damage observed on the catheter.Blood residue observed on the catheter's balloons.During functional testing, all infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pinhole leak was observed at proximal end of the distal balloon, thus confirming customer complaint.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaints reported for icy catheter with lot 92832.
 
Event or Problem Description
It was reported that prior to taking the patient for a ct scan, the coolgard system appeared to be functioning properly.Once the patient returned, the coolgard system was reconnected and turned on.The saline bag appeared to run empty, customer replaced the saline bag.However, the coolgard system displayed 'airtrap error message', the air trap was empty.Customer disconnected and re-prime the coolgard system; however, customer could not get all the air out of the tubing.Customer replaced the start-up kit, but the second saline almost ran dry again.Customer suspected there was a catheter leak.The catheter was replaced and the patient continue coolgard system treatment without any issue.No patient complications were reported.

Brand Name
ZOLL ICY INTRAVASCULAR HEAT EXCHANGE CATHETER KIT
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8972866
Report Number3010617000-2019-00781
Device Sequence Number11469119
Product Code NCX
UDI-Device Identifier00849111075237
UDI-Public00849111075237
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0782-01
Device Catalogue Number8700-0782-01
Device Lot Number92832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1